Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 373, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 13, 2011, 3:43 PM CDT for 4 counties in Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2011, 3:43 PM CDT (20:43 UTC)
- Expired
- May 13, 2011, 4:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties DeSoto County, MS, Panola County, MS, Tate County, MS, Tunica County, MS
The radar
The Memphis radar (KNQA), 80 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 12:31 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.7 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1232 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
472
WUUS54 KMEG 132043
SVRMEG
MSC033-107-137-143-132130-
/O.NEW.KMEG.SV.W.0373.110513T2043Z-110513T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
343 PM CDT FRI MAY 13 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
NORTHWESTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
WESTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 430 PM CDT
* AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DUNDEE...OR
10 MILES EAST OF HELENA...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HERNANDO.
THIS WARNING ALSO INCLUDES AREAS NEAR ARKABUTLA LAKE AND BEAVERDAM
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3482 9038 3493 8996 3457 9003 3452 9020
3450 9051
TIME...MOT...LOC 2043Z 246DEG 26KT 3456 9040
$$
JAB/TLSJR3 follow-up statements
183
WWUS54 KMEG 132051
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
351 PM CDT FRI MAY 13 2011
MSC033-107-137-143-132130-
/O.CON.KMEG.SV.W.0373.000000T0000Z-110513T2130Z/
DESOTO MS-TUNICA MS-TATE MS-PANOLA MS-
351 PM CDT FRI MAY 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN PANOLA...WESTERN TATE...TUNICA AND CENTRAL DESOTO
COUNTIES...
AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DUBBS...OR 14 MILES EAST OF ST FRANCIS NATIONAL PARK...MOVING
NORTHEAST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HERNANDO...
HOLLYWOOD...PRICHARD...TRINITY...NESBIT...FREES CORNERS...ROBINSON
GIN...COMMERCE...BANKS...BOWDRE...LOST LAKE...EVANSVILLE...CLAYTON
AND MAUD.
THIS WARNING ALSO INCLUDES AREAS NEAR ARKABUTLA LAKE AND BEAVERDAM
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3482 9038 3493 8996 3457 9003 3452 9020
3450 9051
TIME...MOT...LOC 2051Z 246DEG 26KT 3458 9033
$$
JAB/TLSJR109 WWUS54 KMEG 132109 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 409 PM CDT FRI MAY 13 2011 MSC143-132119- /O.CAN.KMEG.SV.W.0373.000000T0000Z-110513T2130Z/ TUNICA MS- 409 PM CDT FRI MAY 13 2011 ...THE SEVERE THUNDERSTORM WARNING FOR TUNICA COUNTY IS CANCELLED... AT 409 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3486 9020 3493 8996 3457 9003 3452 9020 TIME...MOT...LOC 2109Z 246DEG 26KT 3463 9018 $$ MSC033-107-137-132130- /O.CON.KMEG.SV.W.0373.000000T0000Z-110513T2130Z/ DESOTO MS-TATE MS-PANOLA MS- 409 PM CDT FRI MAY 13 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR NORTHWESTERN PANOLA...WESTERN TATE AND CENTRAL DESOTO COUNTIES... AT 409 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STRAYHORN...OR 13 MILES WEST OF SENATOBIA...MOVING NORTHEAST AT 30 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HERNANDO... TRINITY...NESBIT...FREES CORNERS...ROBINSON GIN...BUXTON...ASKEW... CYPRESS CORNER AND SARAH. THIS WARNING ALSO INCLUDES AREAS NEAR ARKABUTLA LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3486 9020 3493 8996 3457 9003 3452 9020 TIME...MOT...LOC 2109Z 246DEG 26KT 3463 9018 $$ JAB/TLSJR
300 WWUS54 KMEG 132122 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 422 PM CDT FRI MAY 13 2011 MSC033-107-137-132132- /O.EXP.KMEG.SV.W.0373.000000T0000Z-110513T2130Z/ DESOTO MS-TATE MS-PANOLA MS- 422 PM CDT FRI MAY 13 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PANOLA...WESTERN TATE AND CENTRAL DESOTO COUNTIES WILL EXPIRE AT 430 PM CDT... AT 422 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA AND WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. .CONTINUE TO MONITOR WEATHER CONDITIONS AS FUTURE WARNINGS ARE POSSIBLE FOR YOUR AREA. LAT...LON 3486 9020 3493 8996 3457 9003 3452 9020 TIME...MOT...LOC 2122Z 246DEG 26KT 3467 9007 $$ JAB/TLSJR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:02 PM CDT, 41 minutes earlier.
Area forecast discussion, May 13, 3:02 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 302 PM CDT FRI MAY 13 2011 .DISCUSSION... SKIES ARE PARTLY TO MOSTLY CLOUDY THIS AFTERNOON WITH TEMPERATURES RANGING FROM THE MID 60S TO LOWER 80S. THUNDERSTORMS...SOME PRODUCING LARGE HAIL ARE MOVING ACROSS EAST ARKANSAS AND THE MISSOURI BOOTHEEL AND WILL BE MOVING ACROSS THE MISSISSIPPI RIVER SHORTLY. A SEVERE THUNDERSTORMS REMAINS IN EFFECT FOR THE ENTIRE FORECAST AREA UNTIL 7 PM. UPPER LEVEL LOW WAS OVER SOUTH CENTRAL MISSOURI THIS AFTERNOON AND WILL MOVE EAST TONIGHT ACROSS THE FORECAST AREA. THE BEST CHANCE OF THUNDERSTORMS WILL BE AHEAD OF THE LOW BUT SOME SCATTERED THUNDERSTORMS WILL BE POSSIBLE AFTER THE LOW PASSES THROUGH. SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY MORNING ESPECIALLY OVER EASTERN SECTIONS OF THE FORECAST AREA. BEHIND THE UPPER LOW AND ASSOCIATED COLD FRONT...COOLER AIR WILL MOVE INTO THE FORECAST AREA ON SATURDAY AS AFTERNOON TEMPERATURES WILL STRUGGLE TO REACH 70 DEGREES. SATURDAY NIGHT SHOULD REMAIN DRY AND COOLER. BY SUNDAY...AN UPPER LEVEL TROUGH WILL SWING SOUTH THROUGH THE CENTRAL PLAINS AND EVENTUALLY INTO THE FORECAST AREA SUNDAY NIGHT AND MONDAY. AS A RESULT...SOME ISOLATED SHOWERS ARE POSSIBLE OVER NORTHERN SECTIONS OF THE FORECAST AREA DURING THE DAY SUNDAY. SCATTERED SHOWERS WILL BE POSSIBLE SUNDAY NIGHT AND MONDAY ACROSS THE ENTIRE FORECAST AREA AS THE TROUGH MOVES THE REGION. HIGH PRESSURE WILL BUILD INTO THE REGION STARTING MONDAY NIGHT BRINGING A PERIOD OF DRY WEATHER AND PLEASANT BELOW NORMAL TEMPERATURES FROM MONDAY NIGHT THROUGH THURSDAY. ANOTHER UPPER LEVEL LOW WILL MOVE INTO THE SOUTHERN PLAINS THURSDAY NIGHT AND FRIDAY. THIS LOW WILL SPREAD SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA. HYDROLOGY... THE MAIN STEM MISSISSIPPI RIVER WILL REMAIN ABOVE MAJOR FLOOD STAGE LEVELS THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. AREAS THAT HAVE BEEN FLOODED DUE TO THE NEAR RECORD MISSISSIPPI RIVER FLOODING WILL LIKELY CONTINUE TO EXPERIENCE FLOODED CONDITIONS FOR THE NEXT SEVERAL DAYS...POSSIBLY FOR THE NEXT COUPLE OF WEEKS FOR SOME LOCATIONS. SMALLER TRIBUTARIES OFF OF THE MAIN STEM MISSISSIPPI RIVER MAY SEE RISES IF HEAVIER RAINFALL DOES FALL OVER THE BASINS TODAY...AS RUNOFF WILL NOT BE ABLE TO ESCAPE THE SMALLER RIVERS DUE TO CONTINUED BACK WATER FLOOD ISSUES ASSOCIATED WITH THE MISSISSIPPI RIVER. ARS && AVIATION... 18Z TAF CYCLE THUNDERSTORMS ARE DEVELOPING ACROSS EASTERN ARKANSAS AND WILL MOVE ACROSS THE MIDSOUTH THIS AFTERNOON. THUNDERSTORMS WILL BE POSSIBLE AT ALL SITES...WITH KJBR HAVING THE EARLIEST STORMS AND KTUP HAVING THE LATEST. A FEW STORMS HAVE DEVELOPED ACROSS CENTRAL MISSISSIPPI THAT WILL ALSO NEED TO BE WATCHED IN CASE THEY ARRIVE AT TUPELO EARLIER THAN EXPECTED. THUNDERSTORMS WILL BRING GUSTY WINDS...LOWER VISIBILITIES AND LOWER CEILINGS. A COLD FRONT WILL MOVE THROUGH AFTER THE STORMS...CAUSING WINDS TO VEER FROM SOUTHWEST TO WEST NORTHWEST. WINDS WILL BEGIN TO WEAKEN LATER THIS EVENING. CEILINGS WILL REMAIN MVFR AFTER STORMS AND COLD FRONT...HOWEVER LOW CLOUDS AND FOG ARE EXPECTED TO MOVE IN AFTER MIDNIGHT TONIGHT AND LAST THROUGH MOST OF THE EARLY MORNING HOURS. KMEM WILL REMAIN IN MVFR CONDITIONS...HOWEVER IFR CONDITIONS ARE POSSIBLE BUT WAS NOT CONFIDENT ENOUGH TO PUT INTO THE KMEM TAF JUST YET. KMKL...KTUP...AND KJBR ARE EXPECTED TO SEE IFR CONDITIONS. CLOUDS WILL BEGIN TO LIFT SLIGHTLY AFTER SUNRISE TOMORROW BUT STILL REMAIN MVFR THROUGH THE REST OF THE TAF CYCLE. RRH && .PRELIMINARY POINT TEMPS/POPS... MEM 58 69 51 65 / 40 20 10 10 MKL 57 67 48 63 / 60 30 10 20 JBR 57 68 48 64 / 30 20 10 20 TUP 57 71 52 68 / 70 20 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 13, 5:04 AM CDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 504 AM CDT FRI MAY 13 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-141215- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 504 AM CDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE MID SOUTH TODAY. THE PRIMARY SEVERE WEATHER RISKS WILL BE LARGE HAIL AND DAMAGING WINDS. THERE MAY ALSO BE SOME ISOLATED FLASH FLOODING IN AREAS WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREAS. HISTORIC RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER WITH LEVEES BEING STRESSED AT SOME LOCATIONS. BACKWATER FLOODING ALONG TRIBUTARIES TO THE MISSISSIPPI RIVER REMAIN OF SERIOUS CONCERN. OTHER AREA RIVERS ARE ALSO IN MODERATE OR MAJOR FLOOD. PLEASE REMAIN UPDATED WITH THE LATEST FLOOD WARNINGS AND FOLLOW ANY EVACUATION ORDERS ISSUED BY YOUR LOCAL EMERGENCY MANAGEMENT AGENCY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SIGNIFICANT RIVER FLOODING WILL CONTINUE ALONG MANY AREA RIVERS...INCLUDING PERSISTENT MAJOR FLOODING ALONG THE MISSISSIPPI RIVER. BACKWATER FLOODING ALONG TRIBUTARIES TO THE MISSISSIPPI RIVER WILL REMAIN OF SERIOUS CONCERN. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND LAW ENFORCEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL LIKELY BE NEEDED TODAY. PLEASE REPORT ANY SEVERE WEATHER OR NEW FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS. JLH
In the hours before
Special weather statement, May 13, 12:27 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1227 PM CDT FRI MAY 13 2011 ARZ027-035-048-131800- CROSS AR-ST. FRANCIS AR-POINSETT AR- 1227 PM CDT FRI MAY 13 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 100 PM CDT FOR... CROSS COUNTY IN EASTERN ARKANSAS... SOUTHWESTERN POINSETT COUNTY IN EASTERN ARKANSAS... NORTHERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 5 MILES SOUTH OF FAIR OAKS AT 1227 PM CDT... MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CROSS...POINSETT AND ST. FRANCIS COUNTIES...INCLUDING LOCATIONS NEAR HARRISBURG...PARKIN...VILLAGE CREEK STATE PARK AND WYNNE...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3559 9105 3564 9056 3509 9053 3504 9105 TIME...MOT...LOC 1727Z 251DEG 26KT 3516 9099
Local storm report, May 13, 1:21 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
121 PM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL 7 NE DALTON 36.49N 91.06W
05/13/2011 E1.75 INCH RANDOLPH AR LAW ENFORCEMENT
&&
CCDSpecial weather statement, May 13, 2:17 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
217 PM CDT FRI MAY 13 2011
ARZ008-009-017-018-MOZ113-131945-
CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE AR-DUNKLIN MO-
217 PM CDT FRI MAY 13 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 245 PM CDT FOR...
CLAY COUNTY IN EASTERN ARKANSAS...
NORTHERN GREENE COUNTY IN EASTERN ARKANSAS...
EAST CENTRAL LAWRENCE COUNTY IN EASTERN ARKANSAS...
EASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER DELAPLAINE AT 217 PM CDT...MOVING
NORTHEAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CLAY...DUNKLIN...GREENE...LAWRENCE AND RANDOLPH COUNTIES...
INCLUDING LOCATIONS NEAR CAMPBELL...CHALK BLUFF NATURAL AREA...
CORNING...MALDEN...MARMADUKE...PIGGOTT...POCAHONTAS...RECTOR AND
WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3636 8997 3615 9027 3604 9114 3648 9084
3650 9077 3651 9023 3654 9022 3655 9020
3660 9020 3663 9016 3663 8996
TIME...MOT...LOC 1917Z 236DEG 24KT 3623 9069Local storm report, May 13, 2:57 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
257 PM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FUNNEL CLOUD 2 SW JENNETTE 35.14N 90.44W
05/13/2011 ST. FRANCIS AR PUBLIC
2 SEPARATE 18 WHEELER TRUCK DRIVERS REPORTED A FUNNEL
CLOUD ALONG I-40 BETWEEN MILE MARKERS 260 AND 265.
&&
RRHLocal storm report, May 13, 3:29 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
329 PM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM FUNNEL CLOUD 5 SW COVINGTON 35.52N 89.71W
05/13/2011 TIPTON TN BROADCAST MEDIA
ABC NEWS REPORTED THAT A VIEWER CALLED IN A FUNNEL CLOUD
SOUTHWEST OF THE TOWN OF COVINGTON. VIEWER LIVES IN
SOUTHEAST COVINGTON...BUT WAS LOOKING TOWARDS MILLINGTON.
FUNNEL CLOUD CAME HALF WAY TO THE GROUND.
0323 PM HAIL MUNFORD 35.45N 89.80W
05/13/2011 E0.75 INCH TIPTON TN PUBLIC
PENNY SIZE HAIL NEAR MUNFORD.
&&
RRHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 1:37 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 53 min |
| May 13, 2:19 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 41 min |
| May 13, 2:22 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 53 min |
| May 13, 3:08 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall, Tate | 52 min |
| May 13, 3:45 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall | 60 min |
| May 13, 4:06 PM CDT | Tornado Warning | MEG | Benton, Marshall | 24 min |
| May 13, 4:27 PM CDT | Tornado Warning | MEG | Benton, Marshall | 33 min |
| May 13, 4:29 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Lee, Pontotoc | 61 min |
| May 13, 4:31 PM CDT | Severe Thunderstorm Warning | MEG | Marshall, Tate | 44 min |
| May 13, 4:51 PM CDT | Tornado Warning | MEG | Alcorn, Benton, Tippah | 39 min |
| May 13, 5:05 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Union | 55 min |
| May 13, 5:12 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Panola, Tate, Union | 63 min |
| May 13, 5:24 PM CDT | Tornado Warning | MEG | Alcorn, Prentiss, Tippah | 51 min |
| May 13, 6:05 PM CDT | Tornado Warning | MEG | Alcorn, Tishomingo | 40 min |
| May 13, 6:06 PM CDT | Flash Flood Warning | MEG | Alcorn, Benton, Lafayette, Marshall, Pontotoc, Prentiss and 2 more | 3 hr |
| May 13, 6:07 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Lee, Pontotoc, Union | 53 min |
| May 13, 6:17 PM CDT | Severe Thunderstorm Warning | MEG | Prentiss, Tippah, Tishomingo | 58 min |
| May 13, 6:34 PM CDT | Tornado Warning | MEG | Tishomingo | 41 min |
| May 13, 6:43 PM CDT | Tornado Warning | MEG | Tishomingo | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.